MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CERAMIC FEM HD 36/0MM; BIOLOX DELTA CER FEM HD LG DIA

BIOMET UK LTD. DELTA CERAMIC FEM HD 36/0MM; BIOLOX DELTA CER FEM HD LG DIA
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that the ceramic head broke after a single impaction of the mallet on the femoral trunion.Delay: 5 minutes: the time for the nurser to leave the room to get a new one.Other than that no delay in surgery.Patient outcome: prolonged surgery.
 
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).The client has indicated that the product will not be returned to zimmer biomet for an investigation.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The dhr review showed that all released products are according to specifications valid at the time of production.Raw material certificate review confirms that the products are compliant with the specifications valid at the time of manufacturing.The device is used for treatment.The reported product was reviewed for compatibility with no issues noted.A review of the complaint database over the last 3 years has found one (1) similar complaint reported for item 650-0661.Medical records/radiographs were not provided.The likely condition of the device when it left zimmer biomet is conforming to specification.The reported event has not been confirmed as the products have not been returned for evaluation and the dhr review did not identify any issues.The definitive root cause of the reported event cannot be determined with the information provided.No corrective actions, preventive actions, or field actions resulted after the investigation of this event.
 
Event or Problem Description
It was reported, that the ceramic head broke after a single impaction of the mallet on the femoral trunion.

Brand Name
DELTA CERAMIC FEM HD 36/0MM
Common Device Name
BIOLOX DELTA CER FEM HD LG DIA
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13768433
Report Number3002806535-2022-00101
Device Sequence Number17169873
Product Code LZO
UDI-Device Identifier00887868271175
UDI-Public(01)00887868271175(17)310927(10)3087506
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-0661
Device Lot Number3087506
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown